Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 167, NWS Charleston, SC

August 22, 20155 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 22, 2015, 6:35 PM EDT for 5 counties in Georgia. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2015, 6:35 PM EDT (22:35 UTC)
Expired
Aug 22, 2015, 7:30 PM EDT
In force
55 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 6:46 PM EDTTSTM WND DMG3 Nw Belfast, GATREE DOWN ON BELFAST KELLER ROAD. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2015-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2015-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1456 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WUUS52 KCHS 222235
SVRCHS
GAC029-051-179-183-191-222330-
/O.NEW.KCHS.SV.W.0167.150822T2235Z-150822T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
635 PM EDT SAT AUG 22 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
  MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA...
  BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
  CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
  LONG COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 730 PM EDT

* AT 635 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES SOUTH OF SAVANNAH TO NEAR HINESVILLE...
  MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HINESVILLE...RICHMOND HILL...DARIEN...TIBET... WILMINGTON ISLAND...
  JONES AND MCINTOSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. IF THIS IS NOT POSSIBLE...AVOID OPEN
OUTDOOR SPACES AND REMAIN LOW. STAY AWAY FROM TALL OBJECTS SUCH AS
TREES AND UTILITY POLES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3133 8131 3131 8133 3131 8142 3140 8158
      3152 8166 3176 8173 3202 8104 3195 8090
      3172 8113 3162 8113 3142 8125 3137 8126
      3143 8133 3135 8127 3131 8127 3129 8130
TIME...MOT...LOC 2235Z 289DEG 29KT 3194 8111 3177 8161 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:03 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 22, 4:03 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EDT SAT AUG 22 2015

.SYNOPSIS...
WEAK HIGH PRESSURE WILL PREVAIL INTO SUNDAY. ANOTHER COLD FRONT
IS EXPECTED TO APPROACH FROM THE NORTHWEST EARLY NEXT WEEK...THEN
LIKELY STALL OVER OR NEAR THE REGION THROUGH MID TO LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A SHORTWAVE TROUGH CURRENTLY OVER THE CENTRAL SAVANNAH RIVER AREA
WILL CONTINUE TO MOVE SOUTHEAST TOWARD SAVANNAH-BEAUFORT BY EARLY
THIS EVENING AND OFF THE COAST. MEANWHILE THE SEA BREEZE HAS
PUSHED PART-WAY INTO SOUTHEAST GA AND FARTHER INTO SOUTHEAST SC.
THE SEA BREEZE IN SOUTHERN SC HAS BEEN ENHANCED BY EARLIER
CONVECTIVE OUTFLOWS. CONVECTION ASSOCIATED WITH THE SHORTWAVE WILL
DRIVE SOUTHEAST THROUGH LATE AFTERNOON...EVENTUALLY INTERACTING
WITH THE SEA BREEZE AND OTHER BOUNDARIES. THE HRRR HAS BEEN DOING
QUITE WELL THUS FAR TODAY AND THE GOING FORECAST HAS NOT CHANGED
MUCH FROM EARLIER PROGS. THE INCOMING CONVECTION WILL DROP
SOUTHEAST AND THEN SOUTH-SOUTHEAST DOWN THE SEA BREEZE THROUGH 7
OR 8 PM. THE BEST COVERAGE WILL BE SOUTH OF WALTERBORO DOWN TOWARD
BEAUFORT AND SAVANNAH. MODERATE INSTABILITY BUT WEAK MID-LEVEL
LAPSE RATES IN PLACE AT THIS TIME. ISOLATED DAMAGING WIND GUSTS
POSSIBLE WITH MORE ORGANIZED MULTI-CELL STORMS. ALSO LOCALIZED
HEAVY RAINFALL GIVEN PWATS ABOVE 2.1" AND SOME MERGING CELLS.

ACTIVITY SHOULD TAPER OFF EARLY TO MID EVENING AS THE SHORTWAVE
MOVES OFFSHORE AND THE BOUNDARY LAYER STABILIZES. WEAK NORTHEAST
FLOW ACROSS INTERIOR AREAS...DRIER AIR FILTERING IN ABOVE THE
SURFACE AND WET SOILS COULD SUPPORT SOME FOG AWAY FROM THE COAST.
WE MAINTAINED PATCHY FOG IN THE GRIDDED FORECAST.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
HIGH PRESSURE EARLY SUNDAY WILL SHIFT OFFSHORE LATER IN THE DAY AND
REMAIN OVER THE ATLANTIC THROUGH TUESDAY AS A COLD FRONT APPROACHES
FROM THE WEST...EVENTUALLY STALLING INLAND. ALOFT...GENERAL
TROUGHINESS WILL PERSIST AND WITH PLENTIFUL MOISTURE MUCH OF THE
TIME RAIN CHANCES LOOK TO BE AT LEAST NORMAL FOR THIS TIME OF YEAR
/ABOUT 30 PERCENT/.

SUNDAY...HIGH PRESSURE TO START THE DAY WILL SHIFT OFFSHORE AS A
SHORTWAVE TROUGH APPROACHES FROM THE WEST. THE DEEPEST MOISTURE
LOOKS TO BE GENERALLY SOUTH AND WEST OF CHARLESTON WHICH WILL BE
CLOSER TO THE INLAND TROUGH AND THIS IS WHERE WE HAVE THE HIGHEST
/40 PERCENT/ RAIN CHANCES. HIGH TEMPS MOSTLY IN THE LOWER 90S WITH
HEAT INDICES MAINLY 95-100 OVER SOUTH CAROLINA AND CLOSER TO 105
NEAR THE ALTAMAHA RIVER. RAIN CHANCES WILL WIND DOWN SUNDAY NIGHT
AND SHIFT OFFSHORE ALONG WITH THE SHORTWAVE. LOWS A BIT ABOVE NORMAL
IN THE LOWER 70S INLAND AND MID TO UPPER 70S NEAR THE COAST.

MONDAY...THE UPPER TROUGH WILL BE OFFSHORE AND WITH SLIGHTLY LOWER
PWATS RAIN CHANCES SHOULD BE A BIT LOWER AS WELL. HOWEVER...THE SEA
BREEZE AND INLAND TROUGH SHOULD LEAD TO SOME SHOWERS AND
THUNDERSTORMS...LIKELY NEAR THE COAST IN THE MORNING...THEN SHIFTING
INLAND IN THE AFTERNOON. HIGHS ABOVE NORMAL IN THE LOWER TO MID 90S
WITH HEAT INDICES NEAR 100 DEGREES MOST INLAND AREAS AND CLOSER TO
105 DEGREES NEAR THE ALTAMAHA RIVER. RAIN WILL DIMINISH IN THE EARLY
EVENING WITH MOSTLY DRY CONDITIONS OVERNIGHT ALTHOUGH THE WEAK COLD
FRONT OVER CENTRAL SC/GA WILL BE PUSHING TOWARD THE COAST LATE. LOWS
WILL BE WARM IN THE LOWER 70S INLAND AND MID TO UPPER 70S CLOSER TO
THE COAST.

TUESDAY...STRONGER UPPER TROUGHING RE-DEVELOPS ACROSS THE AREA IN
RESPONSE TO A DEEP UPPER LOW OVER THE GREAT LAKES REGION. A WEAK
COLD FRONT OVER INLAND AREAS SHOULD STALL DUE TO DIURNAL
HEATING...PROVIDING A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS
MAINLY IN THE AFTERNOON. MORE CLOUDS AND HIGHER RAIN COVERAGE SHOULD
LIMIT HIGHS A BIT...AROUND 90 NORTH WITH MID 90S OVER SOUTHEAST
GEORGIA. HEAT INDICES WILL AGAIN BE NEAR TO SLIGHTLY ABOVE 100
DEGREES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
GLOBAL MODELS ALL SHOW THAT AT LEAST A BROAD UPPER TROUGH WILL
REMAIN OVER THE EASTERN U.S. DOWN INTO THE SOUTHEAST THROUGH MUCH OF
THE PERIOD. THE GFS SEEMS TO BE THE STRONGEST/MOST AGGRESSIVE WITH
THE UPPER TROUGH. AT THE SURFACE...EVEN WITH THE STRONGER GFS
SOLUTION FOR THE UPPER TROUGH...IT STILL APPEARS THAT A WEAK COLD
FRONT STALLS NEAR OR JUST WEST OF THE AREA THROUGH THE PERIOD.
HOWEVER...THERE IS STILL SOME UNCERTAINTY WITH THIS SOLUTION...AND
THE GUIDANCE INDICATES THAT SOME DRIER LOW LEVEL AIR MAY
WORK INTO AT LEAST THE WESTERN ZONES MID TO LATE WEEK. SURFACE/LOW
LEVEL WINDS FIELDS ARE EXPECTED TO BE LIGHT THROUGH THE
PERIOD...ALLOWING AFTERNOON SEA BREEZES TO DEVELOP EACH
DAY...HELPING TO SPARK CONVECTION. HAVE KEPT LOW END CHANCE POPS
MUCH OF THE PERIOD FOR MAINLY AFTERNOON CONVECTION. EVEN WITH THE
UPPER TROUGH...GUIDANCE STILL SHOWING TEMPERATURES ABOVE NORMAL
THROUGH THE PERIOD...WITH HIGHS AROUND 90 TO THE LOWER 90S AND LOWS
IN THE LOWER 70S.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
CONVECTION APPEARS TO BE DONE AT KCHS BUT THERE IS INCREASING
CONFIDENCE IN SHOWERS AND TSTMS MOVING THROUGH THE KSAV TERMINAL
BETWEEN 21-00Z. AT THIS POINT WE MAINTAINED VICINITY TSRA BUT MAY
EVENTUALLY NEED TO AMEND TO INCLUDE PREVAILING TSRA. CONVECTION
SHOULD BE OUT OF THE AREA BY EARLY EVENING. THEN THERE IS THE
POTENTIAL FOR SOME FOG LATE TONIGHT THROUGH DAYBREAK SUNDAY. WE
MAINTAINED 6SM AT BOTH SITES SINCE WE THINK THE BEST FOG
DEVELOPMENT WILL BE FARTHER INLAND. HOWEVER...SINCE BOTH TERMINALS
WILL LIKELY HAVE WET SOIL...FOG MAY VERY WELL SPREAD FARTHER
SOUTHEAST AND DROP VSBYS AT ONE OR BOTH TERMINALS INTO MVFR OR
LOWER. LATER SHIFTS WILL NEED TO REASSESS.

EXTENDED AVIATION OUTLOOK...MOSTLY VFR. MAINLY AFTERNOON SCATTERED
SHOWERS/THUNDERSTORMS EXPECTED THROUGH THE PERIOD POSSIBLY LEADING
TO BRIEF PERIODS OF FLIGHT RESTRICTIONS AT BOTH TERMINALS. LOWEST
CHANCES PROBABLY ON MONDAY.

&&

.MARINE...
WITH WEAK COLD FRONT DRAPED ACROSS THE AREA...WINDS WILL BE
RELATIVELY LIGHT THROUGH THE OVERNIGHT HOURS. THE ONLY EXCEPTION
WILL BE ALONG THE COAST LINE WHERE A 10-12 KT SEA BREEZE WILL
PERSIST UNTIL EARLY EVENING.

SUNDAY THROUGH THURSDAY...NO SIGNIFICANT CONCERNS THROUGH THE PERIOD
AS HIGH PRESSURE GIVES WAY TO AN APPROACHING WEAK COLD FRONT WHICH
WILL STALL INLAND. WINDS WILL PICK UP FROM THE SOUTH TOWARD MID WEEK
BUT SHOULD MOSTLY BE 15 KT OR LESS WITH SEAS BUILDING UP TO 4 FT
BEYOND 20 NM.

WATERSPOUTS...CONDITIONS APPEAR TO BE FAVORABLE FOR AN ENHANCED RISK
OF WATERSPOUTS EACH MORNING THROUGH MONDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...RJB
LONG TERM...RFM
AVIATION...JRL/RJB
MARINE...JRL/RJB
Hazardous weather outlook, Aug 22, 4:42 AM EDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
442 AM EDT SAT AUG 22 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-230845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
442 AM EDT SAT AUG 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 22, 4:37 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT SAT AUG 22 2015

SCZ042-043-047-222130-
INLAND COLLETON SC-HAMPTON SC-INLAND JASPER SC-
437 PM EDT SAT AUG 22 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON
AND JASPER COUNTIES UNTIL 530 PM EDT...

AT 437 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COLLETON TO NEAR
GRAYS...AND MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WALTERBORO...YEMASSEE...EARLY BRANCH...ISLANDTON...RUFFIN...GRAYS...
MCPHERSONVILLE AND CUMMINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3294 8064 3269 8080 3270 8083 3266 8087
      3263 8085 3259 8087 3265 8114 3303 8086
TIME...MOT...LOC 2037Z 318DEG 21KT 3298 8090 3267 8108
Local storm report, Aug 22, 4:56 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT SAT AUG 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     1 WNW EARLY BRANCH      32.75N  80.94W
08/22/2015                   HAMPTON            SC   LAW ENFORCEMENT

            TREE DOWN AT HWY 68 AND BOB GIFFORD BLVD. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1500918

RJB
Special weather statement, Aug 22, 4:58 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT SAT AUG 22 2015

GAZ101-118-SCZ047-048-051-222145-
INLAND CHATHAM GA-EFFINGHAM GA-INLAND JASPER SC-COASTAL JASPER SC-
BEAUFORT SC-
458 PM EDT SAT AUG 22 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM...
EFFINGHAM...BEAUFORT AND JASPER COUNTIES UNTIL 545 PM EDT...

AT 456 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SPRINGFIELD TO
SHELDON...AND MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
POOLER...BLUFFTON...BEAUFORT...PORT ROYAL...RIDGELAND AND
SPRINGFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3237 8151 3265 8076 3254 8054 3249 8048
      3246 8049 3241 8046 3241 8043 3232 8045
      3228 8055 3226 8065 3228 8065 3209 8106
      3210 8108 3208 8109 3204 8119
TIME...MOT...LOC 2056Z 309DEG 33KT 3239 8135 3259 8079
Local storm report, Aug 22, 5:19 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT SAT AUG 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     3 W ISLANDTON           32.91N  80.99W
08/22/2015                   COLLETON           SC   LAW ENFORCEMENT

            TREE DOWN ON HWY 63 AT TOBYS BLUFF LN. TIME ESTIMATED
            BY RADAR.

&&

EVENT NUMBER CHS1500919

RJB
Special weather statement, Aug 22, 6:05 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT SAT AUG 22 2015

GAZ116>119-137>141-222300-
COASTAL CHATHAM GA-INLAND CHATHAM GA-COASTAL LIBERTY GA-
INLAND BRYAN GA-COASTAL MCINTOSH GA-INLAND LIBERTY GA-LONG GA-
INLAND MCINTOSH GA-COASTAL BRYAN GA-
605 PM EDT SAT AUG 22 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH...
BRYAN...CHATHAM AND LONG COUNTIES UNTIL 700 PM EDT...

AT 605 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR I-16/I-95 INTERCHANGE
TO NEAR FORT STEWART...AND MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HINESVILLE...POOLER...RICHMOND HILL...FORT STEWART...JONES...
MCINTOSH...WALTHOURVILLE AND BLOOMINGDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3193 8177 3212 8130 3190 8120 3190 8117
      3186 8114 3173 8112 3171 8114 3169 8113
      3162 8113 3155 8152
TIME...MOT...LOC 2205Z 297DEG 23KT 3207 8129 3193 8164
Local storm report, Aug 22, 6:12 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT SAT AUG 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND DMG     1 W GARDENS CORNER      32.60N  80.77W
08/22/2015                   BEAUFORT           SC   LAW ENFORCEMENT

            TREE DOWN AT HIGHWAY 17 AND OLD SHELDON CHURCH RD. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1500920

RJB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:16 PM EDTSpecial Weather StatementCHSScreven44 min
Aug 22, 3:39 PM EDTSpecial Weather StatementCHSJenkins51 min
Aug 22, 3:49 PM EDTSevere Thunderstorm WarningCHSScreven56 min
Aug 22, 4:11 PM EDTSpecial Weather StatementCHSEffingham49 min
Aug 22, 4:58 PM EDTSpecial Weather StatementCHSEffingham47 min
Aug 22, 5:25 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham65 min
Aug 22, 6:05 PM EDTSpecial Weather StatementCHSBryan, Liberty55 min
Aug 22, 7:30 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh36 min
Aug 22, 7:46 PM EDTAreal Flood AdvisoryCHSLiberty, Long, McIntosh89 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.